MAUDE Adverse Event Report: COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER

COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).510k status: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The international customer reported that, during a percutaneous transhepatic cholangiography (ptc) in which several neff percutaneous access sets were employed, the operator of the devices was reportedly having trouble with the wires that were provided in the sets.The wires appeared to become stuck in the introducer needles, and in at least one case, the wire sheared completely.The customer confirmed that no additional procedures were required as a result of the product problems, and no patient adverse events resulted from the issue.Additionally, no part of the defective devices remained in the patient.The a device was kept for return, but as of the date of this report, no device has yet been received for evaluation.The customer did not report which of the four reported wires ended up shearing.Additional information regarding the complaint has been requested, but no answers have yet been provided.This report captures one of four devices which were employed in the same procedure and with the same patient.For the other three reports, please reference: manufacturer report # 1820334-2018-00647, manufacturer report # 1820334-2018-00649, manufacturer report # 1820334-2018-00650.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
Investigation - evaluation.A review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, and visual inspection/functional test/dimensional verification, of the returned device was conducted during the investigation.One damaged wire guide (pmg-18sp-65-cope-nt) was returned to cook incorporated for investigation.An elongated section of coil had separated from the wire guide.It appeared as if the entire coil section of the guide had separated from the mandril.The diameter of the mandril was measured and found to be within specifications.It is likely the guide became separated due to manipulation of the stuck guide within the needle.Additionally, a document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed one other reported complaint for this lot number.Attached to the wire guide shipping tube is a warning label saying that damage may occur to the guide if it is withdrawn through the needle.Based on this information, the possible root cause of the complaint is product use or handling related (use technique).We will continue to monitor for similar complaints and notify appropriate personnel.Per quality engineering risk assessment, there is no further actions required at this time.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NEFF PERCUTANEOUS ACCESS SET
Common Device Name
KGZ ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7327713
Report Number1820334-2018-00648
Device Sequence Number104240
Product Code KGZ
UDI-Device Identifier00827002107977
UDI-Public(01)00827002107977(17)201014(10)8293397
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberNPAS-105-RH-NT-U
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2018
Initial Date Received by Manufacturer 02/16/2018
Supplement Date Received by Manufacturer06/21/2018
Initial Report FDA Received Date03/09/2018
Supplement Report FDA Received Date06/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1